View Complete Reference

Berger, A and Siegmund, S (2007)

On the distribution of mantissae in nonautonomous difference equations

Journal of Difference Equations and Applications 13(8-9), 829-845.

ISSN/ISBN: 1023-6198 DOI: Not available at this time.



Abstract: ABSTRACT: Mantissa distributions generated by dynamical processes continue to attract much interest. In this article, it is demonstrated that one-dimensional projections of (at least) almost all orbits of many multidimensional nonautonomous dynamical systems exhibit a mantissa distribution that is a convex combination of a trivial point mass and Benfordís Law, i.e. the mantissa distribution of the non-trivial part of the orbit is asymptotically logarithmic, typically for all bases. Both linear and power-like systems are considered, and Benford behaviour is found to be ubiquitous for either class. The results unify previously known facts and extend them to the nonautonomous setting, with many of the conclusions being best possible in general


Bibtex:
@article {MR2343033, AUTHOR = {Berger, A. and Siegmund, S.}, TITLE = {On the distribution of mantissae in nonautonomous difference equations}, JOURNAL = {J. Difference Equ. Appl.}, FJOURNAL = {Journal of Difference Equations and Applications}, VOLUME = {13}, YEAR = {2007}, NUMBER = {8-9}, PAGES = {829--845}, ISSN = {1023-6198}, MRCLASS = {37A45 (37B55 39A11)}, MRNUMBER = {2343033 (2008j:37010)}, MRREVIEWER = {Reinhard Winkler}, DOI = {10.1080/10236190701388039}, URL = {http://dx.doi.org/10.1080/10236190701388039}, }


Reference Type: Journal Article

Subject Area(s): Analysis, Dynamical Systems